Ascent of Rattlesnake Mountain on 2017-03-06
|Date:||Monday, March 6, 2017|
|Ascent Type:||Successful Summit Attained|
| Elevation:||1602 ft / 488 m|
Ascent Trip ReportThis was a day of peak bagging with George Christiansen. Our Homies had most of these peaks and George and I didn’t. First on our agenda was Pumpkin Rock and Pumpkin Rock Ridge. We started from Vandermullen Dr. To get there, we went south on 15, east on 6th, right on Crestview, left on Vandermullen. We could see Pumpkin Rock from the parking spot. We climbed over a fence (a white horse fence) and crossed county up to the ridge, turned left (north) and hiked the short distance to Pumpkin Rock. It is a huge boulder with a pumpkin painted on its face. From there, we hiked south along the ridge about ½ mile to Pumpkin Rock Ridge. There was nothing on the summit to indicate you were on the summit. We just went to our way point. We returned the same way.
Next was Pedly Hill High Point. To get there, we returned to 60 East to Valley Way, south to Mission, left on Mission to Golden West, right to Sundown turned right to the end. We started on an asphalt road up to a water tank. We then crossed country up south a short distance to a road, then turned left (south) to the summit. There as a flag on the summit. We returned the same way.
Next was Peak 1739. To get there, we went back to Mission, turned right to La Rue, turned left, went over the freeway (60) to La Canada, turned right and drove to the end. We went a little further, driving up a dirt road and parking behind a water tank. We started from there, worked our way to where the road came up to the water tank (passing s homeless camp) . We walked a short distance on the road to a use trail on our left. This short use trail led us to the ridge where we found a use trail that went all the way to the summit. We returned the same way.
Next was Rattlesnake Mtn. To get there, we went back to La Rue, turned left. Then immediately left on Cannel, right on Alta, left on Avalon, right on 30th, left on Rubidoux, left on Tarragona, then a right on Alicante. We followed Alicante a short distance through a gate that was on the ground up to a T junction, turned left and parked. From there we start up a faint quad trail to a saddle. From there we crossed country to a ridge then turned northwest to the summit. This portion was the hardest part of the hiking for the day. We had to push our way knee high brush to reach the ridge. There was no clear use trail. We returned the same way.
Next was Peak 1913. We returned to Tarragona, turned left, left on Cedar, right on Pepper, left on 7th, right on Cedar, left on Jurupa, right on Locust, left on Santa Ana, left on Tamarind, right on Jurupa, left on Volante, left on Via Montana the left on Via Reata , right on Via Sombra and parked just before a gate. We followed a faint use trail that went up a gully to a ridge, turned left (northeast), hiked up to a quad road, turned left and in a short distance saw a dirt road that headed up to the summit. There was a bench just below the summit. We returned the same way.
Last, but not least was Peak 1389. Nobody has logged in on this peak so we on our own. To get to there, we turned right on Via Montana, left on Via Larga, left on Jurupa, right on Sierra to 10 (east). We exited Rancho Ave, went south to La Cadena, turned right to Litton, turned right went to a locked gate and parked. We couldn’t understand why no one has logged this peak. It was the easiest of the day. We went around the gate, walked a short distance to a road, turned right and followed the road to the summit. We returned the same way.
For all the peaks, except Pumpkins and 1389, we followed a GPS track of Michael Sullivan, making our hikes much easier. Thank you Mike. George has an excellent GPS in his vehicle and he was able to plug in trail heads for all the peaks, again making our job a lot easier. I included driving directions for those of us who are GPS deficient. Enjoy these peaks.
7:00 am Depart. 975’
7:15 am Pumpkin Rock Summit. 1178’
7:30 am Pumpkin Rock Ridge Summit. 1346’
7:50 am Car. 1.4 miles round trip, 450’ gain, 50 minutes.
8:45 am Depart. 1040’
9:00 am Pedley Hill High Point Summit. 1424’
9:20 am Car. 0.75 miles round trip, 360’ gain, 35 minutes.
9:30 am Depart. 992’
10:10 am Peak 1739 Summit.
10:45 am Car. 1.7 miles round trip, 750’ gain, 1 hour, 15 minutes.
11:20 am Depart. 1155’
11:45 am Rattlesnake Mtn. 1602’
12:15 pm Car. 0.7 miles round trip, 460’ gain, 55 minutes.
12:45 pm Depart. 1185’
1:20 pm Peak 1913
2:00 pm Car. 1.3 miles round trip, 700’ gain, 1 hour, 15 minutes.
2:25 pm Depart. 1124’
2:40 pm Peak 1389 Summit
3:00 pm Car. 0.8 miles round trip, 200’ gain, 35 minutes.
Total for he day: 6.65 miles round trip, 2960’, 5 hours, 25 minutes
This page has been served 88 times since 2005-01-15.